MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800626
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of device is not expected.The investigation is currently in progress.
 
Event or Problem Description
It was reported that the stent dislodged inside the patient.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover.The target lesion was the sma and the access was through the cfa.The patient was being treated for stenosis and occlusion.Reportedly, a cook 6fr sheath and an amplax 6w guidewire were used.The stent dislocated while advancing the device to the target lesion.When the stent dislocated the physician was able to deploy the proximal end of the stent to prevent it from migrating.The delivery system was removed through the sheath.The guidewire was then changed for a 0.014 spartacore wire and two ultraverse devices were used to dilate the distal end of the stent.The rest of the stent was then deployed with another ultraverse device.The stent was not deployed in the intended treatment site.Pre-dilation was performed with an ultraverse balloon.It is unknown if the stent was protected by the sheath when tracking to the lesion.It is unknown if air evacuation was performed.Multiple attempts to insert the device into the sheath were not required.Another balloon expandable vascular covered stent was reportedly used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
It was reported that the stent dislodged inside the patient.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover.The target lesion was the sma and the access was through the cfa.The patient was being treated for stenosis and occlusion.Reportedly, a cook 6fr sheath and an amplax 6w guidewire were used.The stent dislocated while advancing the device to the target lesion.When the stent dislocated the physician was able to deploy the proximal end of the stent to prevent it from migrating.The delivery system was removed through the sheath.The guidewire was then changed for a 0.014 spartacore wire and two ultraverse devices were used to dilate the distal end of the stent.The rest of the stent was then deployed with another ultraverse device.The stent was not deployed in the intended treatment site.Pre-dilation was performed with an ultraverse balloon.It is unknown if the stent was protected by the sheath when tracking to the lesion.It is unknown if air evacuation was performed.Multiple attempts to insert the device into the sheath were not required.Another balloon expandable vascular covered stent was reportedly used to complete the procedure.There was no reported patient injury.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product.The device was found to have met specifications prior to shipment.No manufacturing anomalies were identified that may have caused or contributed to the reported event.This is the first reported complaint for this lot number and issue to date.The device was not returned for evaluation.The result of the investigation is inconclusive.The sample was not returned for evaluation.Based upon the available information a definitive root cause cannot be determined.It is also unknown whether patient factors, handling or procedural techniques contributed to the reported event.Based on analysis performed no additional action is required at this time.(b)(4).The ifu states: a device description 1.Implant the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from 316l stainless steel, encapsulated between two layers of eptfe.B indication for use the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 4.Carefully remove the selected device from the package.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.6.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation 7.A 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.8.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.9.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.11.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.12.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.(b)(4).

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7203160
Report Number9616666-2018-00001
Device Sequence Number19045971
Product Code PRL
UDI-Device Identifier05391522081017
UDI-Public(01)05391522081017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberLSMU0800626
Device Catalogue NumberLSMU0800626
Device Lot NumberCMBT0128
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight68